MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G53408
Medical Device Problem Codes Bent (1059); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Lab evaluation: 1 x echo-hd-22-ebus-p was returned to cirl for evaluation.Upon evaluation the following was noted: the stylet was returned but not in place.There was no needle exposure.The sheath adjuster was not returned.There was a kink noted below the sheath extender.The stylet would only insert as far as the kink on the sheath extender.The device was taken apart in the lab the customer complaint is confirmed as the failure was verified in the lab a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting, possible causes may be due to the device becoming damaged on insertion in/out of the scope.Prior to distribution, all echo-hd-22-ebus-p devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of manufacturing records for c1349992 did not reveal any issues which could have contributed to this complaint issue the notes section of the instructions for use, which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿on review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.From the information provided, no adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Risk remediated and re-assigned to this complaint on the (b)(6) 2017.Stylet did not go through needle in second attempt for biopsy."as per complaint form": after first successful puncture stylet could not inserted in to the needle again for second pass.Used another needle to complete the procedure.

Brand Name
ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6999064
Report Number3001845648-2017-00508
Device Sequence Number1548547
Product Code FCG
UDI-Device Identifier00827002534087
UDI-Public(01)00827002534087(17)200425(10)C1349992
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG53408
Device Catalogue NumberECHO-HD-22-EBUS-P
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/03/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2017
Initial Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1